Vision Problems as a Side Effect of Nolvadex and Clomid

Results 1 to 2 of 2
  1. #1
    The Purple One
    ADMINISTRATOR
    Prince's Avatar


    Join Date
    Nov 2000
    Gender
    Male
    Posts
    73,920

    Thanks Thanks Given 
    465
    Thanks Thanks Received 
    1,116
    Thanked in
    878 Posts
    Rep Points
    2147483647

    Vision Problems as a Side Effect of Nolvadex and Clomid

    Vision Problems as a Side Effect of Nolvadex and Clomid

    Question: “What is the situation with Nolvadex or Clomid use and vision problems? Is it okay to continue their use when problems first start, if they do, or should I discontinue immediately?”

    Answer: It probably is the case that not only Nolvadex and Clomid but all SERMs can cause vision problems on a dose-dependent basis. The problems can include changes in color vision and appearance of “floaters.” These problems appear to occur from estrogen-receptor related effects on retinal and lens cells.

    At the most basic level, these cells experience protective effects from activation of estrogen receptor beta. Ordinarily speaking, even a male with relatively low estrogen still has significant activation of this receptor, and the protective benefits are enjoyed. Where a SERM is used at relatively high dose and on top of this estradiol levels are low, receptor activation may be essentially abolished or certainly becomes abnormally low.

    Where SERM dosage is high, as is often the case with breast cancer patients, the rate of vision problems is much higher than it is in bodybuilding, where doses are generally lower. As an example of dose dependency, in Documenta Ophthalmologica, Volume 120 (2) – Apr 1, 2010 no vision problems were found in their particular group women taking tamoxifen at 20 mg/day, while many papers have found a high rate of problems at higher doses.

    I absolutely recommend ceasing SERM use immediately upon detecting any change in vision, regardless that the PCT program has not been completed.

    While the anti-aromatase approach to PCT is inferior to the SERM approach, it becomes the remaining option and it can work (I’m assuming here that testicular function remains good; if not then this must be addressed with HCG treatment.) Use blood values to determine dosage providing blood E2 levels from the mid teens to no more than the low 20s. (Ordinarily, estradiol levels are best kept in the 20s, but in this situation the duration of low values will be short, and will aid recovery.)

    To have high likelihood of avoiding any problem, other than the first day of frontloading, don’t exceed 20 mg/day Nolvadex use, or 50 mg/day Clomid use.

  2. #2
    Super Moderator
    SUPER MODERATOR
    REHH's Avatar


    Join Date
    May 2015
    Gender
    Male
    Location
    USA
    Posts
    450

    Thanks Thanks Given 
    29
    Thanks Thanks Received 
    106
    Thanked in
    92 Posts
    Rep Points
    9981155

    I only ever take 20 mg a day of nolvadex but usually it's only for a few days at a time or intermittently....so I haven't noticed any problems

Similar Threads

  1. Clomid and Nolvadex – The Dark Side.
    By gm09 in forum Anabolic Zone
    Replies: 1
    Last Post: 05-09-2012, 04:15 PM
  2. Blurred Vision on Clomid
    By blazeftp in forum Anabolic Zone
    Replies: 8
    Last Post: 08-11-2011, 09:11 AM
  3. Vision problems and Clomid?
    By SloppyJ in forum Anabolic Zone
    Replies: 6
    Last Post: 01-03-2011, 11:03 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Copyright© 2001-2019 IronMag® Bodybuilding Discussion Forums
Google Authenticator verification provided by Two-Factor Authentication (Free) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.